MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the wire coating was detached.The 95% stenosed target lesion was located in the moderately tortuous and non-calcified pulmonary artery.A 200cm, 8cm poly tip v-18 control wire was advanced into the lesion, but it was unsuccessful.A non-boston scientific microcatheter was used to support the wire.After several manipulations, an opaque object was observed under fluoroscopy.It appeared to be a piece of the covered polymer or a fragment of the severed wire.The detached wire coating was attempted to be retrieved using a snare, but it was unsuccessful.A 300cm, 8cm poly tip v-18 control wire was advanced but failed to cross.The procedure was completed with a different device.No complications were reported, and the patient's condition at the end of the procedure was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual inspection observed that the distal tip was bent.Based on the evidence, the reported allegation of guidewire difficulty advancing was confirmed, due to the bent found during product analysis and to the patient's conditions reported in the event.The reported coating issue was not confirmed, since this issue was not found during product inspection.
 
Event or Problem Description

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20052101
Report Number2124215-2024-51977
Device Sequence Number20807449
Product Code DQX
UDI-Device Identifier08714729070191
UDI-Public08714729070191
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0033580643
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: STYKER EXCELSIOR 1810.; MICROCATHETER: STYKER EXCELSIOR 1810.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown